Safety Alerts & Recalls
What does this mean?
Getting too much or too little insulin can lead to serious problems such as hyperglycemia (high blood sugar) or hypoglycemia (low blood sugar). This alert is a good reminder to anyone who is using insulin to always check the insulin dispensed by your pharmacy to make sure it is the same type and strength of insulin that your doctor prescribed.
Mix-ups between regular insulin U-100 and insulin U-500
The Institute for Safe Medication Practices (ISMP) recently described an increase in reports about mix-ups between regular insulin U-100 and insulin U-500. Insulin U-100 is the most commonly prescribed concentration of insulin with a concentration of 100 units of insulin per 1 milliliter (100 units/mL). Insulin U-500 has a concentration of 500 units of insulin for 1 milliliter (500 units/mL) and is five times more concentrated than insulin U-100.
For more information please visit: more information here